Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Hyperacidity, H. Pylori infection, Antral erosions were seen. Taking Sompraz. Done endoscopy. Help - Online Doctor Chats

Date : 12-Jun-2013
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
Doctor:Good Evening
Doctor:How can I help you?
User:Good evening, Doctor.
User:Dear Doctor, My wife has been experiencing Hyper-acidity on and off for about 10 years now. She underwent endoscopy about 10 days ago, and we were told that she had a H. Pylori infection. Antral erosions were also seen during the endoscopy. She completed a course of HP Kit for 10 days as a treatment for this diagnosis, and she's taking Sompraz antacid now, which should continue for 1 month (1 pill every morning). My questions are: 1. Do we have to do another endoscopy after this to determine if H. Pylori infection has been cured? 2. She still has mild acidity in spite of taking antacid pill. 3. Can there be another reason why she's been experiencing acidity for such long periods of time? What tests or diagnostic procedures can be performed to find out why hyperacidity occurs?
Doctor:Let me try answering you one by one.
User:Sure, doctor.
Doctor:1. No. You do not have to do another endoscopy. Because, the kits given are the best treatment for H. pylori and it clears the infection completely.
Doctor:2. Acidity as such has a tendency to recur periodically. It needs treatment along with diet modifications.
Doctor:3. Other reason could be diet or food habits has not been corrected.
Doctor:There is no test which can determine the cause of hyperacidity.
User:Thank you, doctor.
User:with respect to answer #2
User:Can you elaborate on what treatments are best for this condition?
User:And what specific diet modifications are required?
User:Also, why were antral erosions seen? How can that be cured?
Doctor:First treatment, you have already taken. That is the H. Pylori kit.
User:So, does that mean H. Pylori can cause hyper acidity?
Doctor:It can cause.
Doctor:It causes the gastritis.
User:OK doctor.
Doctor:And that gives the increased sensitivity to the acid in the stomach.
User:Oh, OK. That explains a lot.
Doctor:She will have to continue with H2 blockers like ranitidine, or proton pump inhibitors like omeprazole/pantapazole etc.
Doctor:That would be for a short time.
Doctor:Along with it, please let her stick to the following suggestions.
Doctor:1. Timely meals.
Doctor:2. Snacks every 2 hours.
Doctor:3. Avoid spicy and tangy food.
Doctor:4. Reduce stress.
Doctor:5. Sleep adequately.
Doctor:6. Drink plenty of water regularly.
Doctor:Following the above things will prevent recurrence to an extent.
Doctor:But, still it may occur once in a while.
Doctor:Have you followed all my suggestions?
User:yes, doctor.
User:I mean
User:I've noted them down and will suggest my wife to follow these from now on regularly.
Doctor:Hope that was helpful.
User:However, she has been somewhat stressed out with work generally, and does less than adequate sleep. Probably this could have aggravated the situation.
Doctor:Is there anything else I can assist you with?
User:it was indeed helpful, doctor.
User:Can you please comment on the antral erosions that were seen during endoscopy?
User:What is to be done to cure that?
Doctor:There are many factors which can aggravate the condition.
Doctor:Antral erosions means, let me try to explain in simpler terms.
Doctor:Consider the mouth.
Doctor:In case, if the top layer inside your mouth gets moved while you chew food, or due to any reason,
Doctor:you would be finding a raw area.
Doctor:Such areas are called erosions or ulcers.
Doctor:Now, the same thing happens in the stomach.
User:I see.
Doctor:One part of the stomach s called as the antrum of the stomach.
Doctor:So when erosions are there, it is called as antral erosions.
Doctor:There is nothing to worry about it.
Doctor:It is just a big word coined by doctors long ago.
Doctor:So relax, and let her be relaxed too.
User:But, what care is to be taken to cure that? Or will it be cured on its own?
Doctor:It cures by its own.
Doctor:Like a wound healing by itself.
User:OK, doctor.
Doctor:Just that the right envronment for that is given by the medications she take.
User:I appreciate your time and suggestions. It was very helpful.
User:OK, doctor.
User:May I ask one more question?
Doctor:Sure, please proceed.
User:She's been prescribed antacids continuously on several occasions.
User:I am worried that these drugs shouldn't have any side effects.
User:Or, is it OK to take antacids regularly? (almost daily)
Doctor:Antacids can be taken for some time. It does not harm. In some people it may cause a bit of loose motion or unformed stool.
Doctor:Later on, it can be stopped once her general life style has been improved.
User:OK, thank you doctor.
Doctor:Is everything clear now?
User:Yes, doctor.
User:I appreciate your help. Have a wonderful evening.
Doctor:Is there anything else that I can help you on?
Doctor:You too have a wonderful evening.
User:Thank you, bye.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor